Welcome! Log in or Register

Allerief Chlorphenamine Oral Solution

  • image
1 Review

Brand: Allerief / Type: Oral Solution

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    1 Review
    Sort by:
    • More +
      09.02.2014 19:26
      Very helpful
      (Rating)
      6 Comments

      Advantages

      Disadvantages

      Not sure about this one

      When it comes to my daughter's Eczema, 9 out of 10 of the products prescribed to her by our GP have been topical ones, various lotions, ointments and bath products that need to be applied either directly onto the skin or placed in the bath. On afew rare occasions she's been prescribed products that she's had to digest, and this has been one of them. Although this was prescribed it can be bought over the counter or online. I've found this to be sold for under £2.00.



      Why was it prescribed?

      One of the big issues I've had in regards to my daughter's skin, is the constant itching. The GP prescribed this stating it could help alleviate the itchiness in her skin.



      What is this?

      Is an oral solution that helps to provide relief from itchiness, redness and swelling that can be caused by allergies and hay fever.



      Who is this for?

      This can help with the following conditions-

      Nettle rash, hives, prickly heat, heat rash, dermatitis ( eczema ), insect bites and stings, reactions to food, food additives, medicines, hay fever symptoms of the eyes and nose.

      Not suitable for children under the age of 1 years old.



      How is it packaged?

      It comes in a slightly darkened glass bottle, 150ml in size. Opens and closes by a white screw top lid that needs to be pushed down and turned to open.

      The labelling is mostly green in colour with the product name at the top, who it's for, dosage information, ingredients list and the conditions it can treat.

      The bottle comes in a cardboard box which more or less mirrors the labelling on the bottle.



      Ingredients

      Chlorphenamine Maleate 2mg 5m;l Maltitol Liquid, Saccharin Sodium, Citric Acid, Monohydrayte, Methylhydrorybenzoate Sodium. Propylhydrorybezoate sodium, Propylhydroxybenzoate sodium,Strawberry Flavour (contains Propylene Glycol), and Purified Water.



      How to take

      If this has been prescribed, then the GP may have specific instructions in regards to usage. Ours was to take 2.5ml twice a day when required. Despite the instructions given being take twice a day, my GP said really to keep it at one a day if possible, and at night time.

      The dosage information on the packaging says the flowing:

      1-2 years 2.5 ml twice a day. 2-6 years 2.5ml every 4-6 hours. 6-12 years old 5ml every 4-6 hours. Adults 5ml twice per every 4-6 hours.



      Warnings

      There is the usual information associated with any form of medication, but with this one it clearly mentions this product may cause drowsiness. While taking no driving, operating machine or drink alcohol.



      What is it like?

      The product itself is very liquid, similar to water. This surprised me as I'm so used to dealing with thick syrup like oral medication for the kids e.g cough medicines. I find that because it is so fluid, I have to pour this out onto a spoon very slowly and with little force as it can go everywhere! It's completely clear in colour.
      There is definitely a fruity fragrance to this, going more towards a strawberry scent. Sweet and pleasant enough to smell, but there's a slight medicinal smell to it also.

      I obviously don't take this as I have no need, but the taste is nice for children as my little girl looks forward to taking it! I've never had any issues with her drinking it and if it really was awful she would run for the hills. Alittle of this ended up on my finger so I had a sneaky lick, and it tastes pretty much as it smells.



      What was I hoping for?

      The main thing was for this to help decrease the itching. This would make my daughter feel much more comfortable literally in her own skin. Not only would it provide comfort if she scratched less, but it would mean her skin would have more chance to heal and repair itself. Constant itching and scratching means broken and bleeding skin which creates a vicious circle ( more scratching and discomfort ) and a higher chance of infection on the skin.

      The other thing I was hoping for was this would provide more sleep. I was actually asked at the time of prescribing did I want a non drowsy formula or drowsy. DROWSY! My daughter's skin hasn't made her night time sleeping habits the best to say the least, so anything that can aid that and provide some rest bite to both of us is fine with me!



      Did it deliver?

      The itching-I think something like this is good to use in short bursts as occasionally it would work on a small level, but continuous use I found became more and more less effective as I think my daughter got used to it. I also found this worked best in conjunction with a thorough moisturising and cleansing routine. So working in a team of products rather than solo seemed better.

      Another thing that you need to take into consideration is why the itching is happening. I've noticed my daughter itches at very specific times and if she's upset. So some of this is psychological and a habit that's been formed. If that's a major factor in the itching, I doubt this will work well ( like my daughter at the moment as I know a lot of it is habit now ).

      Sleep-nope! I saw no difference when she took it or when she didn't.

      So in a sentence, it worked at times when used infrequently and with other products, but not enough where I felt it made a huge difference.



      What did I learn?

      Apparently this type of medication is commonly given to Eczema sufferers, which I never knew. I've heard about this being given to people with hay fever, but had no idea it could cover such a large spectrum of other issues.

      The first generation of products like this tend to be the ones that can cause the drowsiness and the newer ones have the tendency of being non drowsy so can be suitable for a wider range of people.

      This product is cheap to buy.



      Would I use this again?

      We currently are using this if and when needed, but as I mentioned previously I'm more and more convinced my daughter is itching 50% of the time out of habit not necessarily out of pure itchiness. I'm in two minds about this product because there's so many variables that can change how much she itches and how little and I haven't seen a clear strong indication that this has really turned her around at night. What I would say though is if someone has been prescribed this for the same reasons as us, or similar ( in regards to issues with skin ), it still is worth a go, but use only if and when needed.

      Comments

      Login or register to add comments
    • Product Details

      Allerief Chlorphenamine Oral Solution is an allgery syrup that contains chlorphenamine which provides fast and effective relief from the itchiness redness and swelling caused by skin allergies and hayfever. Allerief Oral Solution (chlorphenamine Maleate 2mg) contains the same active ingredient as Piriton solution which retail for 3.29 in chemists and supermarkets.